Aa
A
A
A
Close
Eye Care Community
21.7k Members
Avatar universal

I am having the exact same problem

I had my eyes dilated on April 4th and cannot see properly out of my right eye since. It is identical to the prior post. There is no way this can be happening to each of us the exact same way and it not be related to the drops. I just pray I will be able to see properly again, my  job depends on it!
Has anyone had this problem and improved and how long did it take?


This discussion is related to vision trouble days after eye exam, is it from the dilation?.
4 Responses
284078 tn?1282620298
MEDICAL PROFESSIONAL
I am doubtful that the drops could still be affecting you unless it was atropine.  You may have developed dry irritated eyes after the exam and it just set you back a few days and you haven't been able to get back to your normal self.  You could have even gotten a small corneal abrasion during or after the exam.  Remember the drops have a certian half-life.  You may be sensitive.  It's like you saying you took a benadryl 10 days ago and still feel it's effect.  You know the drug is out of your system in a day or so.  SO it's time to start looking in another direction.  The drops may have set the stage - but there has to be another problem working here.

MJK MD
Avatar universal
Yes, I understand what you are saying, but just as any drug can cause different reactions in different people, (like an antibiotic can cause an allergic reaction), I feel the drops caused this to happen. I was fine before the exam and not afterward. Maybe I (we--the previous posts and I) were predisposed to be farsighted and had a weak muscle or something--what ever causes farsightedness--and this medication relaxed it as it was suppose to but because of the predisposition it never went back to its original strength. But I must say, I certainly hope you are right and I will be able to see normal again soon. It has been very difficult seeing my periodontal probe markings this past week, and I just started my career as a hygienist and expected many many more years.
2 Comments
I know this is old but I'm hoping you can help me. I got my eyes dilated a week ago, and I'm still having problems from it. No problems before at all. Now ever since that I've had consistent vision problems, light sensitivity, etc. Did this problem ever get fixed? If so how? I'm scared my eyes will be like this forever.
Medications for dilation of adults typically wear off 4-8 hrs take longer blue,gray,green and wear off faster brown eyes.  Longer lasting dilation drops are often used for children with eye muscle problems and may take several days to wear off.   The longest acting atropine which is rarely ever used for routine eye exams can take weeks to wear off.  Your problem could be scratching or irritating your cornea due to rubbing or dabbing or if you have dry eyes or undiagnosed dry eyes causing a flare up. In any case you should call the 'eye doctor' that dilated your eyes and ideally be given a no charge office visit to examine your eyes.  Ask what drop was used and if a shorter acting drop might be used next time. Also advice for everyone after dilation:  don't rub the eyes especially with a tissue and the eye open. If  eyes water, close eyelids and dab in and out. Blink frequently and consider artificial tears hourly for 4-6 hrs post dilation.
284078 tn?1282620298
MEDICAL PROFESSIONAL
Sounds like you have presbyopia - possibly some hyperopia as well.
MJK MD
Avatar universal
I am having the same problem as well.  I went to an eye doctor last week.  First he put some eye drops in that had about a 2 hour effect on me.  But he said to make my prescription exact I'll have to come back again after work next week so he'd put some different drops in to relax my eye muscles.  

So now it's 2 days after the second exam, and originally everything was blurry close-up, but after the first night (he said it would wear off after 1 night) everything in the distance is blurry.  Today it's just as bad as it was yesterday, very blurry.  And my eyes barely need any correction, I've never had glasses or contacts before, so I am kinda freaking out about why is everything blurry now?!?  Should I give it another day or 2 before panicing?
Have an Answer?
Top General Health Answerers
177275 tn?1511758844
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.